Texas, 2007

Flash Flood in Texas, July 27, 2007

July 27, 2007 · NWS CRP · 1 event in 1 county or zone

Heavy rainfall during the earl morning resulted in flooding in the city of Victoria.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Heavy rainfall during the earl morning resulted in flooding in the city of Victoria.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 27, 2:42 AM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 27, 2:42 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
342 AM CDT FRI JUL 27 2007

.SHORT-TERM (TODAY THROUGH SATURDAY)...BOTH THE NAM AND GFS SHOW
SOME DRYING IN THE MID/UPPER LEVELS...WHICH A DRY SLOT CAN BE SEEN
ON WV WRAPPING AROUND THE LOW AND APPROACHING THE WRN CWA. FEEL
THAT MOS GUIDANCE IS TOO LOW ON POPS FOR TODAY AS ABUNDANT
MOISTURE WILL REMAIN IN PLACE IN THE LOW LEVELS AND DRYING ABV
SHOULD ALLOW FOR WARMER TEMPS AND A DESTABILIZING AIRMASS THIS
AFTERNOON. THIS SHOULD ALSO BE ENHANCED WITH A JET STREAK ROUNDING
THE BASE OF THE LOW AND NOSING INTO S TX THRU THE AFTERNOON ALONG
WITH CONTINUED UPPER DIFLUENCE. AT THE SFC...A COASTAL TROF WILL
PROVIDE LOW LEVEL FORCING THRU THE MORNING HOURS FOR THE ERN CWA.
THE MODELS SOMEWHAT DISAGREE ON STRENGTH AND PLACEMENT OF SFC TROF
BY AFTERNOON RESULTING IN NOT REALLY KNOWING WHERE MAIN FOCUS WILL
BE BY THIS AFTERNOON. HAVE KEPT THE HIGHEST POPS ACROSS THE NE
WHERE HIGHEST PWATS ARE PROGD TO BE LOCATED AND BEST OMEGA. GIVEN
AFOREMENTIONED CONDITIONS...WILL CONTINUE THE FLASH FLOOD WATCH
THROUGH 7 PM. AM EXPECTING PRECIP TO DISSIPATE THRU THE EVENING
THEN REGENERATE AFTER MIDNIGHT AND INTO SAT. SAT MAY ACTUALLY BE A
WETTER DAY THAN TODAY IS EXPECTED TO BE...AS PWATS INCREASE TO
NEAR 2.5 INCHES PER GFS ACROSS THE E AND NE CWA. WILL LET DAY
SHIFT DETERMINE WHETHER TO EXTEND FFA INTO SAT.

&&

.MARINE...A COASTAL TROF WILL MAINTAIN A MODERATE ONSHORE FLOW THIS
MORNING ACROSS THE OFFSHORE WATERS. BY AFTERNOON THE TROF WILL
WEAKEN AND BECOME LESS DEFINED RESULTING IN A WEAK TO MODERATE
ONSHORE FLOW WHICH WILL CONTINUE INTO SAT. AN UPPER DISTURBANCE WILL
COMBINE WITH ABUNDANT MOISTURE TO PRODUCE SCT TO NUM SHRAS AND
TSRAS THROUGH SAT. WINDS AND SEAS WILL BE HIGHER NEAR TSRAS.

&&

.AVIATION...HAVE NILD THE LRD TAF FOR NOW AS NO OBS ARE BEING
GENERATED AND AM UNABLE TO DETERMINE HEIGHT OF LOW CIG DECK OBSERVED
ON IR SATELLITE. CONDITIONS ARE EXPECTED TO BE SIMILAR TO
YESTERDAYS GIVEN ABUNDANT MOISTURE AND UPPER LOW STILL IN PLACE.
THEREFORE AM EXPECTING SCT TO NUM TSRAS TODAY...MAINLY E IN THE
MORNING THEN ACROSS MUCH OF S TX BY AFTERNOON. GENERALLY VFR
CIGS/VSBYS WILL PREVAIL WITH PERIODS OF IFR CONDITIONS DURING
TSRAS. RAIN CHCS ARE EXPECTED TO DECREASE THRU THE EVENING THEN
INCREASING ONCE AGAIN SAT.

&&

.LONG-TERM (SATURDAY NIGHT THROUGH THURSDAY)...THE MID/UPR LOW IS
PROGGED BY THE GLOBAL MODELS TO CONTINUE ITS RETREAT INTO WEST
TEXAS/NORTH MEXICO SATURDAY NIGHT AND SUNDAY. AT THE SAME TIME...UPR
RIDGING IS EXPECTED TO BUILD INTO THE REGION FROM THE NORTHEAST. DO
NOT THINK SUBSIDENCE FROM UPR RIDGING WILL BE STRONG ENOUGH TO
HINDER CONVECTION SATURDAY NIGHT/SUNDAY GIVEN THE LINGERING MOISTURE
AND INSTABILITY. AS A RESULT...MAINTAINED CHANCE POPS AREAWIDE
SUNDAY. RIDGING ALOFT WILL START TO TAKE HOLD SUNDAY NIGHT WITH A
WEAK A SYNOPTIC SUBSIDENT ENVIRONMENT DEVELOPING OVER THE REGION.
EVEN THOUGH THE TROPOSPHERIC COLUMN IS EXPECTED TO DRY OUT SOMEWHAT
FOR THE FIRST HALF OF NEXT WEEK...WILL MAINTAIN SLIGHT CHANCE/LOW-END
CHANCE POPS FOR THE COASTAL PLAINS TO ACCOUNT FOR SEA BREEZE
ACTIVITY BOTH MONDAY AND TUESDAY. BY LATE WEDNESDAY...MOISTURE
POOLED ALONG A WEAK SHEAR AXIS ALONG THE NORTHERN GULF INTO SE TX IS
EXPECTED TO ENCROACH INTO THE NORTHERN CWA AS A TROUGH DIGS INTO THE
SERN CONUS. PRECIP CHANCES WILL INCREASE WEDNESDAY NIGHT AND
THURSDAY AS MOISTURE/INSTABILITY IS PROGGED TO INCREASE ALONG THE
SHEAR AXIS AS IT MOVES INTO SOUTH TEXAS. MAX TEMPS ARE EXPECTED TO
GENERALLY REMAIN BELOW NORMAL GIVEN THE SATURATED SOILS WITH MIN
TEMPS EXPECTED TO BE NEAR NORMAL THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  76  90  78  92  /  70  50  70  30  40
VICTORIA          86  75  89  76  91  /  80  50  70  40  50
LAREDO            94  76  95  78  97  /  50  40  50  50  40
ALICE             90  75  92  76  94  /  70  40  70  30  40
ROCKPORT          87  77  88  79  89  /  80  50  70  30  40
COTULLA           90  72  91  75  94  /  50  40  50  60  40
KINGSVILLE        89  75  91  77  93  /  70  50  70  30  40
NAVY CORPUS       88  78  88  80  90  /  70  50  70  30  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

TE/81...SHORT-TERM
TM/95...LONG-TERM
Hazardous weather outlook, Jul 27, 3:36 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
436 AM CDT FRI JUL 27 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-280945-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
436 AM CDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN NORTHWEST
OF THE RIO GRANDE PLAINS THROUGH TONIGHT. THE LOW WILL INTERACT WITH
ABUNDANT MOISTURE OVER SOUTH TEXAS TO PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER ALL OF
SOUTH TEXAS TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH THIS EVENING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
EXPECTED WITH ISOLATED AMOUNTS OF 4 TO 8 INCHES POSSIBLE. DUE TO
SATURATED SOIL CONDITIONS...ANY HEAVY RAIN WILL QUICKLY BECOME
RUNOFF AND LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO INTERACT WITH
RICH TROPICAL MOISTURE SATURDAY AND PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. THE FLASH FLOODING THREAT WILL CONTINUE
THROUGH SATURDAY AS ADDITIONAL RAINFALL AMOUNTS WILL GENERALLY RANGE
FROM 1 TO 2 INCHES...WITH LOCALIZED AMOUNTS OF 2 TO 4 INCHES
POSSIBLE WITH THE HEAVIEST ACTIVITY. NO HAZARDOUS WEATHER IS
EXPECTED SUNDAY THROUGH THURSDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TM

The radar

The Corpus Christi radar (KCRP), 124 km away, was scanning. The volume nearest the first event began at 12:49 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Victoria

When
July 27, 6:50 AM CST to 8:45 AM CST
Where
Victoria County, Victoria
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.800, -96.980

Between 1 and 3 inches of rainfall fell during the early morning across central Victoria county. City streets in Victoria flooded around Second Street and Liberty and Second Street and Williams. At least 10 homes had up to 6 inches of water in them from the flooding.|

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58607.